Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 44, NWS Norman, OK

December 8, 200848 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Dec 8, 2008, 3:33 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Dec 9, 2008, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 3:33 PM CST (21:33 UTC)
In effect from
Dec 9, 2008, 6:00 AM CST
Expired
Dec 9, 2008, 6:00 PM CST
In force
12 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
528 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 082133
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CST MON DEC 8 2008

...STRONG NORTH WINDS TUESDAY...

.STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT WHICH WILL
MOVE SOUTH ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT AND
EARLY TUESDAY MORNING. 

OKZ006>008-011>013-015>020-022>031-035>042-044>046-050-TXZ085-086-
090-090545-
/O.NEW.KOUN.WI.Y.0044.081209T1200Z-081210T0000Z/
/O.CON.KOUN.WI.Y.0043.000000T0000Z-081209T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-LOVE-WILBARGER-WICHITA-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...
SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE...MARIETTA...VERNON...
WICHITA FALLS...HENRIETTA
333 PM CST MON DEC 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY.
OVER WEST- CENTRAL AND NORTHWEST OKLAHOMA...WE ARE EXPECTING THE
WINDS TO DECREASE THROUGH THE AFTERNOON AHEAD OF A STRONG COLD
FRONT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH OCCASIONAL
GUSTS OVER 4O MPH...ARE EXPECTED. WIND SPEEDS WILL DECREASE AROUND
SUNSET.

BY EARLY TUESDAY MORNING... STRONG NORTH WINDS WILL DEVELOP
ACROSS OKLAHOMA AND NORTH TEXAS AS A STRONG COLD FRONT MOVES SOUTH
ACROSS THE AREA. SUSTAINED NORTH WINDS OF 25 TO 35 MPH ARE
EXPECTED ACROSS MUCH OF THE AREA. GUSTS OF 40 MPH WILL BE COMMON
ACROSS THE AREA WITH GUSTS OF 50 MPH POSSIBLE ACROSS PORTIONS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORCYCLES AND HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED
ROADWAYS. USE EXTRA CAUTION IF TRAVELING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004-005-009-010-014-021-032>034-043-047-048-051-052-TXZ083-084-
087>089-090545-
/O.NEW.KOUN.WI.Y.0044.081209T1200Z-081210T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HUGHES-HARMON-
GREER-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN-HARDEMAN-FOARD-KNOX-
BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...ELK CITY...SAYRE...HOLDENVILLE...HOLLIS...MANGUM...
COALGATE...TISHOMINGO...ATOKA...MADILL...DURANT...QUANAH...
CHILLICOTHE...CROWELL...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
333 PM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

STRONG NORTH WINDS WILL DEVELOP ACROSS OKLAHOMA AND NORTH TEXAS
AS A STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA TUESDAY MORNING.
SUSTAINED NORTH WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS MUCH OF
THE AREA. GUSTS OF 40 MPH WILL BE COMMON ACROSS THE AREA WITH
GUSTS OF 50 MPH POSSIBLE ACROSS PORTIONS OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS..

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

30
3 follow-up statements
000 
WWUS74 KOUN 090036
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CST MON DEC 8 2008

...STRONG NORTH WINDS TUESDAY...

.STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT WHICH WILL
MOVE SOUTH ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT AND
EARLY TUESDAY MORNING.

OKZ004>048-050>052-TXZ083>090-091045-
/O.CON.KOUN.WI.Y.0044.081209T1200Z-081210T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
636 PM CST MON DEC 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
TUESDAY...

A STRONG COLD FRONT WILL MOVE THROUGH OKLAHOMA AND WESTERN NORTH
TEXAS TONIGHT AND TUESDAY MORNING. STRONG NORTH WINDS WILL
DEVELOP ACROSS OKLAHOMA AND NORTH TEXAS BEHIND THE COLD BY BY
EARLY TUESDAY MORNING. SUSTAINED NORTH WINDS OF 25 TO 35 MPH ARE
EXPECTED ACROSS MUCH OF THE AREA WITH GUSTS OF 40 MPH BEING
COMMON. STRONGER GUSTS OF 50 MPH WILL BE POSSIBLE ACROSS PORTIONS
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
MOTORCYCLES AND HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED
ROADWAYS. USE EXTRA CAUTION IF TRAVELING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 091021
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CST TUE DEC 9 2008

...STRONG NORTH WINDS TODAY...

.STRONG NORTH WINDS CAN BE EXPECTED BEHIND A COLD FRONT WHICH WILL
MOVE THROUGH SOUTHERN OKLAHOMA AND NORTH TEXAS TODAY. 

OKZ004>048-050>052-TXZ083>090-091830-
/O.CON.KOUN.WI.Y.0044.081209T1200Z-081210T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
421 AM CST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

NORTH TO NORTHWEST WINDS AT 25 TO 35 MPH WILL BE COMMON BEHIND A
COLD FRONT TODAY. SOME WIND GUSTS NEAR 40 MPH CAN ALSO BE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED
ROADWAYS. USE EXTRA CAUTION WHEN TRAVELING.


$$
000 
WWUS74 KOUN 091639 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1039 AM CST TUE DEC 9 2008

...STRONG NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON...

OKZ004>048-050>052-TXZ083>090-100000-
/O.CON.KOUN.WI.Y.0044.000000T0000Z-081210T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1039 AM CST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON IN THE WAKE
OF A STRONG COLD FRONT. AVERAGE SUSTAINED WIND SPEEDS WILL BE 25
TO 30 MPH...WITH FREQUENT GUSTS OF 35 TO 45 MPH. A FEW LOCATIONS
ACROSS WEST-CENTRAL AND SOUTHWEST OKLAHOMA MAY SEE WIND GUSTS
APPROACHING 50 MPH THROUGH EARLY AFTERNOON.

WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ON WEST
TO EAST ORIENTED ROADS. IN AREAS OF SNOW...THE WIND WILL CAUSE
BLOWING AND DRIFTING SNOW...SIGNIFICANTLY REDUCING VISIBILITIES. CAUTION
IS ADVISED IF TRAVELING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 8, 2:54 PM CST, 39 minutes earlier.

Area forecast discussion, Dec 8, 2:54 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CST MON DEC 8 2008

.DISCUSSION...
SEVERAL WAVES WITHIN DEVELOPING LONGER WAVE TROUGH WILL MOVE THROUGH
THE AREA TODAY THROUGH TOMORROW. FIRST WAVE IS ALREADY LIFTING NORTH
THROUGH THE SOUTHERN AND CENTRAL PLAINS... AND HAS SHUNTED SOME OF
THE BETTER MID-LEVEL MOISTURE EASTWARD. SECOND WAVE NOW MOVING INTO
FAR WEST TX WITH ASSOCIATED PACIFIC FRONT MOVING ACROSS WEST TEXAS.
AS THIS FRONT MOVES INTO MAIN BODY OF STATE LATER TODAY COULD SEE
SOME TSTM ACTIVITY DEVELOP... A FEW OF THESE MAY BECOME SEVERE...
MAINLY ACROSS SE QUARTER OF THE AREA THIS EVENING. STRONGER CANADIAN
FRONT WILL THEN MOVE INTO NW OK THIS EVENING AND ACROSS REMAINDER OF
STATE TUESDAY MORNING. MOST AREAS WILL SEE EARLY HIGHS WITH STEADY
OR FALLING TEMPS THROUGHOUT THE DAY ON TUESDAY. WILL ALSO SEE RAIN
CHANGE TO SNOW ACROSS NW OK LATE TONIGHT AND THEN THIS TRANSITION
LINE WILL MOVE SOUTHEAST TOWARD THE I-44 CORRIDOR BY AFTN. COULD SEE
SOME ACCUMULATIONS ACROSS NW PARTS OF THE STATE. HOWEVER THINK THE
MOST SIGNIFICANT IMPACT ALONG WITH THE TEMPS WILL BE THE WINDS...
WHICH WILL BE OUT OF THE NORTH AT 25 TO 35 MPH WITH SOME GUSTS
APPROACHING 50 MPH. WILL LIKELY GO AHEAD AND ISSUE WIND ADVISORY FOR
MUCH OF THE AREA THROUGH THE DAY TUESDAY.

PRECIP SHOULD END QUICKLY TUESDAY EVENING WITH MAIN TOPIC THEN BEING
COLD TEMPS THROUGH THE REMAINDER OF THE WEEK WITH A BETTER WARMING
TREND BY LATE IN THE WEEK AND OVER THE WEEKEND. BY THE SECOND HALF
OF THE WEEKEND INTO NEXT WEEK SOME SIGNIFICANT DIFFERENCES BETWEEN
GFS AND ECMWF. BOTH HAVE SOME COLD AIR BUILDING ACROSS CANADA WHICH
THEN SHIFTS SOUTH THROUGH THE CENTRAL PART OF THE COUNTRY...
MEANWHILE STORM SYSTEMS BEGIN TO DROP SOUTH ACROSS WESTERN PART OF
CONUS... PUTTING US IN SOUTHWEST FLOW ALOFT. THIS COULD LEAD TO SOME
UGLY CONDITIONS DEVELOPING WRT TO WINTRY PRECIP... I.E. ICE. JUST
BEYOND FORECAST PERIOD.

HOWEVER LATEST GFS SHIFT BULK OF COLD AIR INTO EASTERN PART OF
COUNTRY QUICKER AS ENERGY CONT TO DROP INTO WESTERN TROUGH. THIS
ALLOWS SFC TROUGH TO DEVELOP IN HIGH PLAINS WITH WARMING SOUTH WINDS
TO DEVELOP ACROSS PLAINS. LATEST RUN OF ECMWF HAS COME MUCH MORE IN
LINE WITH MORNING GFS FOR EARLY TO MIDDLE PART OF NEXT WEEK. NOT
THAT IT RAISES MY CONFIDENCE A WHOLE LOT... BUT WILL RAISE SOME
TEMPS IN THE SUNDAY INTO MONDAY TIMEFRAME. STILL APPEARS THAT FROM
MONDAY INTO TUESDAY COULD GET A BIT INTERESTING AS WE GET WAA OVER
THE TOP OF SHALLOW ARCTIC AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  41  43  24  46 /  60  40  20   0
HOBART OK         42  43  21  44 /  40  40  10   0
WICHITA FALLS TX  48  49  27  50 /  40  30  10   0
GAGE OK           34  36  16  45 /  50  60  10   0
PONCA CITY OK     37  39  20  41 /  70  60  20   0
DURANT OK         58  58  29  47 /  80  30  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ006>008-
     011>013-015>020-022>031-035>042-044>046-050.

     WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR OKZ004>048-
     050>052.

TX...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ085-086-090.

     WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR TXZ083>090.

&&

11/30
Hazardous weather outlook, Dec 8, 2:35 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CST MON DEC 8 2008

OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
235 PM CST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM CHANDLER AND
NORMAN OKLAHOMA...TO WICHITA FALLS TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
8 PM THROUGH 3 AM.

IMPACTS...
HAIL AROUND ONE-INCH IN DIAMETER AND WIND GUSTS TO 65 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
A STORM SYSTEM MOVING QUICKLY EASTWARD OVER SOUTHERN NEW MEXICO WILL
MOVE INTO WEST TEXAS THIS EVENING. THE INITIAL FORCING ASSOCIATED
WITH THIS SYSTEM HAS ALLOWED HIGH-BASED SHOWERS AND A FEW
THUNDERSTORMS TO FORM OVER WEST TEXAS THIS AFTERNOON. AS THIS
ACTIVITY MOVES EASTWARD...AND ENCOUNTERS DEEPER MOISTURE AND
ASSOCIATED INSTABILITY OVER OKLAHOMA AND NORTH TEXAS...THUNDERSTORMS
ARE EXPECTED TO BECOME MORE NUMEROUS AND GAIN ORGANIZATION. STRONG
SHEAR WILL COMBINE WITH WEAK INSTABILITY ACROSS THE SLIGHT RISK AREA
TO CREATE A CONCERN FOR SEVERE STORMS THIS EVENING AND OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL CONTINUE THROUGH LATE AFTERNOON WITH A FEW
WIND GUSTS AROUND 40 MPH. THE WIND WILL DECREASE SOMEWHAT THIS
EVENING BUT INCREASE AGAIN TOWARD MIDNIGHT AND OVERNIGHT AS A STRONG
COLD FRONT SURGES INTO THE AREA. AS THE FRONT PASSES...THE MODERATE
TO STRONG SOUTH WINDS WILL BE REPLACED BY STRONG NORTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
COLDER AIR WILL FILTER INTO OKLAHOMA AND WESTERN NORTH TEXAS TUESDAY
BRINGING MORE STABLE CONDITIONS NEAR THE SURFACE. DRY WEATHER IS
EXPECTED WEDNESDAY THROUGH SATURDAY.

OTHER HAZARDOUS WEATHER...
RAIN WILL CHANGE TO...OR MIX WITH SNOW ACROSS NORTHERN...CENTRAL AND
WESTERN OKLAHOMA ON TUESDAY.  SOME LIGHT ACCUMULATIONS OF SNOW WILL
BE POSSIBLE MAINLY ACROSS NORTHWEST OKLAHOMA.  STRONG GUSTY NORTH
WINDS ARE EXPECTED TUESDAY WITH SOME GUSTS UP TO 50 MPH POSSIBLE.
THIS WILL CREATE LOW WIND CHILL VALUES AND REDUCED VISIBILITIES IN
AREAS OF SNOW AND BLOWING SNOW.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 10:20 AM CSTWind AdvisoryOUNAlfalfa, Blaine, Caddo, Canadian, Carter, Cleveland and 28 more8 hr

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.